I have some questions regarding sebum, DHT, and overall severe oily face and scalp.
Welcome to icliniq.com.
I have read your query and gone through the list of medications that you are using. According to your complaints, you are suffering from a condition called seborrhea (attachment removed to protect patient identity). Seborrhea is due to excess production of sebum (an oily secretion produced by sebaceous glands of skin).
You can manage it by using face wash twice daily with glycolic acid based face washes. Also, you can apply a moisturizer cream such as Cetaphil moisturizing cream twice daily. You could take an Alcet or Clarigen tablet (Levocetirizine) tablet at bedtime if you suffer from itching.
Excess sebum secretion.Probable diagnosis:
1.Glycolic acid face wash twice daily.
2.Moisturizing cream application twice daily.
Frequent patting of the face with a dry towel.
Was this answer helpful?|
Thank you doctor,
I will give anything a try. This condition is so bad. I have to take those oil absorbing sheets with me in my pocket when I go somewhere and excuse myself to the restroom so I am not covered in sebum after 45 minutes. I thought the Avodart Dutasteride medicine would eliminate the oil as my hair shafts that were dormant are growing new hair. I have been taking Dutasteride for five straight months now. So, I must be getting rid of some of that DHT or sebum, correct? The only thing that seems to eliminate the oil for a longer period of time is if I use a charcoal mud type mask. That works, but only for a few hours then I am oily again.
Welcome back to icliniq.com.
Dutasteride is an inhibitor of 5-alpha reductase enzymes isotypes 1 and 2, thus reducing DHT (dihydrotestosterone) production. As you have mentioned, it reduces sebum production by reducing DHT. You must continue the drug as per your doctor's advice. Along with the drug therapy, you have to use general measures such as frequent drying with wipes, face washes, and moisturizers.
Was this answer helpful?|
Query: Hello doctor, I was prescribed a birth control pill to stop an ovarian cyst about two months ago. I have been taking the pill regularly, but I missed a day. I have been sexually active. I have now been bleeding for three weeks without a stop. My doctor told me to stop taking the pill until the blee... Read Full »
Query: Hello doctor, My baby (one and a half months old) is having red pimples in a cluster on both cheeks. It is very rough to touch and skin appears dry in that area. It does not cause him itching as far as I can see and it is not bleeding or oozing. It has black dots (like when a wound heals) in some ... Read Full »
Query: Hello doctor, I am 20 years old and suffering from a rash on my face. The first breakout was around five weeks ago. I noticed a red spot above my left eyebrow after hearing a stressful news and eventually it spread to my chin and above my lip. I was at the beach and after around three days, the ra... Read Full »
Ask your health query to a doctor online?Ask a Dermatologist Now